i was told ditropan(oxybutinin) is known to increase or cause cognitive changes and not ideal drug for the elderly... what dru is recommended
This from https://www.drugs.com/pro/ditropan.html
"Ditropan should be used with caution in patients with preexisting dementia treated with cholinesterase inhibitors (eg Aricept, Reminyl, Exelon) due to the risk of aggravation of symptoms."
I could find no other reference to caution in the elderly.See above link for other cautions of Ditropan.
This from https://www.drugs.com/health-guide/urinary-incontinence.html
"Medications used to treat urge incontinence relax the involuntary bladder contractions and help improve bladder function. There are several types of medications that may be used alone or in combination:
Anticholinergic agents (oxybutynin, tolterodine, enablex, sanctura, vesicare, oxytrol)
Antispasmodic medications (flavoxate)
Tricyclic antidepressants (imipramine, doxepin)
Oxybutynin (Ditropan) and tolterodine (Detrol) are medications to relax the smooth muscle of the bladder. These are the most commonly used medications for urge incontinence and are available in a once-a-day formula that makes dosing easy and effective.
The most common side effects of anticholinergic medicines are dry mouth and constipation. The medications cannot be used by patients with narrow angle glaucoma.
Flavoxate (Urispas) is an antispasmodic drug. However, studies have shown that it is not always effective at controlling symptoms of urge incontinence.
Tricyclic antidepressants have also been used to treat urge incontinence because of their ability to "paralyze" the bladder smooth muscle. "
Hope this helps.
- Ditropan Information for Consumers
- Ditropan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ditropan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Mar 2010 • 1 answer
Posted 12 Dec 2012 • 3 answers
Posted 21 Feb 2013 • 2 answers
Posted 11 Apr 2014 • 1 answer
Posted 25 Oct 2016 • 0 answers